MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Model Number VS-404
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that after a procedure using the venaseal closure system to treat a soft tissue lesion in the patients left proximal great saphenous vein, the patient experienced groin pain that was noted at an initial follow-up ultrasound scan.The onset of symptoms was days 2-14 after procedure.The initial follow-up scan reportedly showed no occlusion, and the physician instructed the patient to take baby aspirin.At a subsequent follow-up ultrasound scan on (b)(6) 2026, thrombus/occlusion was identified.The thrombus was reported to have started in the great saphenous vein between the first glue delivery site and the saphenofemoral junction, with thrombus extension from the saphenofemoral junction.The thrombus was not in the deep vein.Images were unclear as to whether suspected extension to the junction represented thrombus or glue.The patient was treated with eliquis for 30 days and the groin pain subsided after starting eliquis.
 
Additional Manufacturer Narrative
Additional information: there were no challenges or deviations related to location of catheter tip prior to initial delivery of adhesive and the catheter tip was 5 cm caudal to the sfj.Compression of the gsv was utilized.Issue is still present; patient had follow up scan on (b)(6) 2026 and showed improvement.Doctor continued eliquis for another 30 days.Junction is compressible and blood flow is present.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis 10 images were provided for evaluation.Image this is a still photo taken of an ultrasound with the label lt cfv on the screen.The color flow doppler in this segment of the cfv demonstrates normal, complete color fill-in of the lumen.There is no evidence of thrombus in this still image of the cfv.Image this still ultrasound image demonstrates the left common femoral vein (lt cfv), with the grayscale image on the left and compression imaging on the right.Echogenic material is visualized at the saphenofemoral junction, extending to the junction, which may represent thrombus versus post procedural glue.The left common femoral vein itself shows no echogenic intraluminal material.On compression imaging, the common femoral vein is completely compressible.Image this still ultrasound image is labeled ¿lt gsv closed junction.¿ echogenic intraluminal material is again noted in the gsv and extending to the junction.Normal color flow doppler in the cfv.Image this still ultrasound image is labeled ¿lt cfv.¿ echogenic intraluminal material is again noted in the gsv and extending to the junction.No echogenic intraluminal material is noted in this portion of the cfv.Image a still picture taken of an ultrasound screen with the label ¿lt cfv.¿ a transverse vessel is seen with color doppler consistent with flow.The vein appears patent in this image.Image a still picture taken of an ultrasound screen and labeled ¿lt cfv.¿ a transverse vessel without color doppler shows hypoechoic material in the lumen.Image a single picture taken of an ultrasound screen with left panel labeled ¿lt cfv¿ and right panel labeled ¿partial comp.¿ there is non-occlusive echogenic material in the lumen and the vessel fails to fully compress on the right panel.Image a single picture taken of an ultrasound screen and labeled ¿lt cfv.¿ color doppler imaging of the left common femoral vein de monstrates persistent venous flow within the lumen.Flow is seen traversing around intraluminal echogenic material, without evidence of complete occlusion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24843513
Report Number9612164-2026-01854
Device Sequence Number5624325
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)270731(10)82926
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVS-404
Device Catalogue NumberVS-404
Device Lot Number82926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/21/2026
04/27/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date04/24/2026
05/13/2026
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale